Orthopedics & Sports Medicine Expert Forum
Cortisone shots for hip arthritis
About This Forum:

Questions in the Orthopedics & Sports Medicine forum are answered by Michael L. Gross, MD the CEO of Active Orthopedics & Sports Medicine.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Cortisone shots for hip arthritis

Hi, and thanks for fielding questions.
I'm 47, male, physically active, suffering hip arthritis on right hip, scheduled for a hip resurfacing in four months.  
Question: do you advise cortisone shots for pain relief prior to the procedure?  My specialist advises that these aren't worth the bother.  For knees, the injections are advisable, but hips are too difficult to pin-point the injection and patients are advised just to bear it.  I'm doing performance sport between now and then (bike racing) and the pain and range-of-motion are more impactful than last year.  I'd like to get the shot.  Please advise.  
Tags: hip, hip resurfacingcortisone shot, hip, hip resurfacingcortisone shot, hip,
Related Discussions
700223_tn?1318169294
Intraarticular injections for the hip are often done for temporary relief of arthritic pain, are an important adjunct to treatment.  The shots are usually done with flouroscopic or ultrasound guidance to insure that the injection is properly placed.
However, once the decision is made to go ahead with a surgical procedure, then some surgeons like to avoid intrarticular injections. Many believe that steroid injections can increase the incidence of infection after surgery.  
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank